Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

whats this pain

(10 Posts)
tiffini Wed 23-Mar-05 14:49:35

a couple of weeks ago i was sterilised, all was ok untill about 5 days later when i realised i had'nt been for a number 2, i then started getting severe shooting pains in my back passage and am still getting them. the only way i can go to the loo is by taking laxatives but this does'nt stop the shooting pains. i have never been constipated before, i have researched several web sites and none say anything about after effects of beibg sterilised. should i see gp or wait a while. i aslo bled for a few days after (not a period) a bit concerned as these shooting pains are very painfull. starting to wonder if surgeon has damaged my bowels.
SORRY IF TMI AND SORRY IF ANYONE IS HAVING LUNCH[SMILE]

tiffini Wed 23-Mar-05 15:21:00

bump

WigWamBam Wed 23-Mar-05 16:29:29

If the surgeon had damaged your bowels you would be very ill indeed, so it's probably nothing that drastic. Constipation is quite common after surgery but if you think it's more than that, go and see the GP.

Tiggiwinkle Wed 23-Mar-05 16:33:03

tiffini-I would contact either your GP or the surgeon who did the operation.
It is possible to get "adhesions" after any abdominal surgery which can cause severe pains-my son had them after he had his appendix out. Best to get checked out.

Laylasmum Wed 23-Mar-05 16:34:41

are you taking or have taken pain killers like codeine as these will bung you up!

tiffini Wed 23-Mar-05 17:13:58

have only taken parocetemol, and they dont help so not taking anything at the mo

Twiglett Wed 23-Mar-05 17:22:37

am surprised they would let you out of hospital before you had a bowel movement

keep taking the laxatives (is it lactulose by any chance?)

I would go to the doctor and let them know your discomfort, it doesn't sound serious but sounds like its worth checking out

tiffini Wed 23-Mar-05 19:00:09

i was out of hospital within 3 hrs, iam taking Dulco lax. having the pains again right now, not been able to move in the last 20 mins, wearing of a bit now though thnak god, feels like i am being stabbed

bubble99 Wed 23-Mar-05 20:05:52

Dulco Lax will stimulate the bowel to move. Lactulose softens faeces. If your poos are hard then taking DulcoLax will probably cause you a lot of pain when pooing because your bowel will be aggresively trying to pass something that is hard and painful. I would give Lactulose a go, much gentler, though it's not recommended for long term use as it upsets the body's chemical balance.

tiffini Wed 23-Mar-05 20:24:30

no they are not hard, to put it bluntly i could sh#t through the eye of a needle after taking Dulco Lax. sorry not very ladylike

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: